I have been off Statins for 5 days with agreement from my Doctor after experiencing many of the typical side effects. During the 5 days without Statins I have been getting bad headaches and feeling sick and generally unwell. Could it be that there are withdrawal symptoms when coming off Statins?
Side effects from coming off Statins - Cholesterol Support
The opposite happened to me when I came off statins. Before, I was getting night cramps 3/4 times a week, couldn't walk 10 yards without getting out of breath, had constant backache, couldn't lift anything or do any housework. Within a week of stopping the statins I was running round the garden, doing all the household chores I couldn't do before, racing round the supermarket and feeling better than I have felt in years!
Thanks for your comment. A few more days under my belt and I am starting to feel much better. The headaches have stopped and I feel much more alert. I used to feel like I was functioning through a mental fog. I bought some Q10 today and will give them a try now that I am Statin free, yeah!!
I experienced vicious statin side effects when I ran out of British Simvastatin and bought a Portuguese version over the counter. Pains were so bad that I came back to consult my GP who prescribed an alternative. I assumed that it was not a statin but after only 7 pills, I was again completely crippled. When I read the full column on side-effects in the packet for Avorstatin, I realised that I had about two thirds of the symptoms, including inexplicable diarrhoea and crippling muscular pains in my legs and shoulders. I stopped and again consulted the GP. He prescribed another drug, which I did not take at all.
By this stage I was so desperate that I visited a hospital consultant. She told me that either of the prescriptions was extremely dangerous for me and had lead to muscle damage. By now I was too weak to get out of bed or the bath unaided.
I am slowly recovering but stiffness and pains have persisted for 3 weeks. Evidently statin manufacturing tolerances allow 20% variation, which is why I survived the original Simvastatin but not the others. I now realise that even this was producing pain in the buttocks and inexplicable diarrhoea. My advice is if you get pains, stop statins at once and consult a hospital consultant.
Me too. Felt better within 3 days of stopping after 9 years severe cramps, mental foggy retardation, wheezing and breathlessness . Was changed from Atorvastain to Ezetimide but no change. Decided to ditch them a couple of weeks ago and feel a new man.
Headaches were never a problem but I had to drive myself to do things but not now.
Wow, sounds like many people have much more severe problems / reactions than I have had, but the information you folks are providing is invaluable. I am now over 3 weeks into being statin free and continue to feel much better than I was when taking them. I feel mentally much more alert and my short term memory is much better. When I came off the statins my doctor prescribed a daily Asprin which I am talking as well as still taking 5mg of Ramipril and now the Q10. I know many years ago when I was first put on Ramipril and Simvastatin I was also put on Asprin. About 5 years ago I was told to stop the Asprin since it was no longer recommended. I wondered why my GP felt it was a good idea to use it now that I am not taking the statin - any ideas? Also, I am not sure about the Q10. It seems to be recommended when you are on statins but should I be taking it now that I am not on them?
Funny you should say that but I stopped taking mine also but I now have no energy sleeping every afternoon headaches just feeling generally unwell is this to be expected after stopping the medication
I stopped taking Atorvastatin about 3 weeks ago and my peripheral neuropathy seems to be a bit worse! I'm wondering if the side effects suffered get a bit worse before they actually get better. My G.P. told me it would be a good couple of months before I felt better as the statins had been building up in my system over a long time. So, do I feel worse before I feel better, that's what I need to know.
Not what you're looking for?
You may also like...
level down naturally. Can't take statins because of side effects. Doctor now put me on nicotinic...
tick every box for side effects
That all stopped within days of coming off statins
way is to wean off statins? What sort of timescale? It's my understanding that it could be...
rate of almost 900. So here I am 23 days without statins and I have to say I am astounded at the...
you think this is a side effect of the statin as there's no reason why I should have a stiff back....